If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

New Symptom

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • New Symptom

    [New Symptom]

    Author: Susan (---.ceg.com)

    Date: 05-03-02 16:17

    Hi, I've been on reading this message board for several months now, so I think this is the best place for my question first. Last night after feeling pretty good for several weeks I was just sitting down to watch TV when my heart started pounding and I got really lightheaded. ( I have had the racing/pounding heart before but never got lightheaded and dizzy feeling.) I also found it difficult to breathe (which I've had before also, but this was a little different somehow). This went on for about 20-30 minutes then went away as fast as it started. Afterwards I had a little achiness on the left side of my chest. The only meds I am on is 75mg of atenenol once a day. I take 50mg in the morning and 25mg in the evening. I have read that a lot of HCM patients have a-fib. Could this be a-fib? I just had a monitor test done but it was an event monitor. Meaning that it did not record anything unless I pushed the button. I did record 10 events but my cardio said all was normal, nothing unusual. I'm beginning to think that maybe I need to do the holter monitor where it records everything your heart does for 24 - 48 hours. Can anyone shed some light on what this could be before I call my HCM doc?

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: New Symptom]

    Author: beckley (---.dsl.mindspring.com)

    Date: 05-03-02 17:43

    Dear Susan

    Atrial fibrillation usually doesn't come and go that fast. It likes to come and stay a while. Some here have it for a few hours till the medication kicks in, or some of us have it for days and weeks. It could have been super-duper tachycardia (ok, not a technical name, but you know what I mean) or afib or something else. There are several kinds of funny little variations on palpitations. Afib has never made me dizzy, but that is just me.

    I think a Holter would be good place to start and I would call your doctor first thing.

    Let us know how it goes,

    Sarah

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: New Symptom]

    Author: Amy (---.bna.bellsouth.net)

    Date: 05-07-02 01:24

    Susan,

    Ask for a 48 hour holter monitor, or longer if you can. HCM patients can have varing forms of arrhythmias, and there is a better chance of picking up on them with a 48 hour holter, the events can happen while sleeping, and can vary a great deal from one day to another. What you discribes sounds like a form of tachcardia in which your heart beats too fast to pump the blood to the other parts of the body with any effectiveness.

    Amy
    NOTE: This is a post from the previous forum message board.

Today's Birthdays

Collapse

There are no members with birthdays today.

Working...
X